Alert archive / California / Special Weather Statements in 2015

Special Weather Statement, NWS Eureka, CA

July 8, 2015Trinity County, California

NWS Eureka, CA issued this special weather statement at Jul 8, 2015, 6:01 PM PDT for Trinity County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 6:01 PM PDT (01:01 UTC)
Expired
Jul 8, 2015, 6:45 PM PDT
In force
44 min
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 130 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS86 KEKA 090101
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
601 PM PDT WED JUL 8 2015
 
CAZ004-090145-
UPPER TRINITY RIVER CA-
601 PM PDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 600 PM...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR 
WEAVERVILLE...DRIFTING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
WEAVERVILLE...DOUGLAS CITY AND LEWISTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4075 12272 4073 12271 4071 12271 4069 12273
      4069 12275 4067 12274 4066 12273 4062 12281
      4062 12300 4081 12303 4089 12282 4076 12269
TIME...MOT...LOC 0100Z 325DEG 5KT 4078 12287 

$$

CARROLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:55 PM PDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 3:55 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
355 PM PDT WED JUL 8 2015

.SYNOPSIS...A DISTURBANCE OFF THE CENTRAL CALIFORNIA COAST WILL
BRING SHOWERS AND THUNDERSTORMS TO PORTIONS NW CALIFORNIA THROUGH
THE END OF THE WEEK. SOME STORMS MAY BE STRONG WITH HEAVY RAIN...
HAIL...GUSTY WINDS...AND OCCASIONAL LIGHTNING. AN ISOLATED STORM
MAY IMPACT COASTAL AREAS TODAY THROUGH THURSDAY.

&&

.DISCUSSION...
.SHORT TERM.../TODAY THROUGH FRIDAY/ THE PRIMARY CONCERN IN THE
NEAR TERM REMAINS THE POTENTIAL FOR THUNDERSTORMS AND HEAVY RAIN
AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM GRADUALLY MOVES ONTO
THE CENTRAL CALIFORNIA COAST. AS OF EARLY THIS AFTERNOON...THE
CENTER OF THE LOW WAS LOCATED IN THE VICINITY OF MONTEREY
BAY...WITH PERTINENT VORTICITY MAXIMA LOCATED ROUGHLY NEAR THE
MENDOCINO COAST AND ALONG THE SIERRAS. THE FORMER VORT MAX MOVED
THROUGH NW CA THROUGH THE MORNING HOURS...AND LIFT FROM THIS
IMPULSE IS LIKELY TO HAVE HELPED SUSTAIN THE BROAD SHIELD OF LIGHT
RAIN THAT PRODUCED THE HIGHEST ACCUMULATIONS IN EUREKA SINCE EARLY
APRIL...WHICH AMOUNTS TO A FEW HUNDREDTHS TO NEAR ONE TENTH OF AN
INCH. THIS RAIN WILL CONTINUE TO MOVE FARTHER OFFSHORE THROUGH THE
EARLY AFTERNOON...AND CLOUDS ALONG ITS EASTERN PERIPHERY WILL ALSO
CONTINUE TO GRADUALLY ERODE. THESE CLOUDS HAVE KEPT MUCH OF THE
AREA COOL...AND PORTIONS OF DEL NORTE COUNTY MAY STRUGGLE TO WARM
AS CLOUDS MAY LINGER HERE THROUGH THE MIDDLE OF THE AFTERNOON.

FARTHER SOUTH AND EAST...PORTIONS OF MENDOCINO COUNTY HAVE
REMAINED RELATIVELY CLOUD FREE...AND AS A RESULT TEMPERATURES AND
INSTABILITY HAVE BUILT QUICKLY THROUGH THE EARLY PART OF THE DAY.
NOT SURPRISINGLY...THIS AREA IS ALSO THE FIRST TO PRODUCE
CONVECTION...ALTHOUGH THUS FAR /1PM/ IT IS NOT NEARLY AS VIGOROUS
AS THE STORMS ACROSS THE SIERRAS WHICH WERE PARTIALLY TRIGGERED BY
THE SECOND VORT MAX MENTIONED EARLIER. AS EXPECTED...MOISTURE IS
PLENTIFUL THROUGHOUT THE REGION AS EVIDENCED BY THE MORNING
SOUNDING AT MFR...WHICH RECORDED A DAILY RECORD FOR PRECIPITABLE
WATER AT 1.35 INCHES...ALONG WITH DEWPOINTS WELL INTO THE 50S AND
EVEN NEAR 60 THROUGHOUT THE AREA. GIVEN THAT CONVECTION DEVELOPED
EARLY ACROSS THE YOLLA BOLLYS...CONVECTIVE INHIBITION DOES NOT
APPEAR TO BE PARTICULARLY STRONG ACROSS THE REGION. THUS...AS
CLOUDS CONTINUE TO CLEAR AND ADDITIONAL LIFT ARRIVES FROM THE
SIERRAS VORT MAX CONVECTION IS EXPECTED TO BOTH EXPAND IN COVERAGE
AND INTENSITY ACROSS TRINITY AND NORTHEASTERN MENDOCINO COUNTIES.
MODEL SOUNDINGS INDICATE THAT STORMS WILL BE EFFICIENT RAIN
PRODUCERS...AND GIVEN A GENERAL LACK OF SUBSTANTIAL STEERING FLOW
IN THE LOWER TWO THIRDS OF THE STORM DEPTH...STORMS ARE EXPECTED
TO MOVE SLOWLY AND GENERALLY WESTWARD. GIVEN THESE FACTORS...THE
FLASH FLOOD WATCH FOR TRINITY COUNTY REMAINS ON TRACK...WITH A
SLIGHT ADJUSTMENT TO INCLUDE PARTS OF NORTHEASTERN MENDOCINO
COUNTY AS WELL. CHANCES FOR SEVERE STORMS APPEAR LOW DUE TO THE
MARGINAL WIND SHEAR...ALTHOUGH A FEW OF THE STRONGEST CELLS MAY
PRODUCE GUSTY WINDS. SOME STORMS MAY CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS...AND ONCE AGAIN LIGHT RAIN AND POSSIBLY A FEW
THUNDERSTORMS MAY MOVE INTO COASTAL AREAS OVERNIGHT THROUGH
TOMORROW MORNING.

BY TOMORROW AFTERNOON...THE PRIMARY UPPER LOW WILL LIKELY BE LOCATED
IN THE VICINITY OF THE SIERRAS AND WESTERN NEVADA.  MOISTURE WILL
REMAIN PLENTIFUL ACROSS NORTHWEST CALIFORNIA...ALTHOUGH REDUCED
LAPSE RATES WILL LIKELY LEAD TO MORE MARGINAL INSTABILITY.  IN ANY
CASE...ADDITIONAL SHOWERS WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN
RATES WILL BE POSSIBLE...ALTHOUGH THE REDUCED INSTABILITY MAY LEAD
TO REDUCED LIGHTNING ACTIVITY.  DEPENDING ON HOW TODAYS EVENT
UNFOLDS...ADDITIONAL FLOOD HEADLINES MAY BE REQUIRED FOR TOMORROW AS
WELL.  ON FRIDAY...CONVECTION WILL LIKELY REDUCE IN COVERAGE AS
SUBSIDENCE ALOFT INCREASES AND WIND THROUGHOUT THE COLUMN REDUCES TO
SINGLE DIGITS.  ANY SHOWERS THAT FORM WILL BE DUE ALMOST ENTIRELY TO
DIURNAL HEATING AND LINGERING MOISTURE...AND GIVEN THE ALMOST
COMPLETE LACK OF STEERING FLOW...WOULD LIKELY BE VERY TRANSIENT.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY). FRIDAY NIGHT THE
UPPER LEVEL LOW STARTS TO PULL OUT OF THE AREA AND GET ABSORBED INTO
THE UPPER LEVEL FLOW. THIS WILL SLOWLY DIMINISH THE SHOWERS.
ALTHOUGH THIS GENERALLY MOVES OUT...THE UPPER LEVEL TROUGH PERSISTS
OVER THE AREA THROUGH THE WEEKEND. THERE MAY BE A FEW SHOWERS THAT
PERSIST ON SATURDAY. LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE
AFTERNOON...BUT THINGS LOOK FAIRLY STABLE. A FEW SHOWERS MAY PERSIST
IN THE INLAND AREAS ON SUNDAY. SUNDAY AFTERNOON THE TROUGH STARTS TO
MOVE OUT OF THE AREA AND SKIES ARE EXPECTED TO START CLEARING.

EARLY NEXT WEEK THE MODELS SHOW SOME WEAK RIDGING BUILDING INTO THE
AREA. THE GFS AND ECMWF HAVE SOME SLIGHT TIMING DIFFERENCES...BUT
THE GENERAL IDEA IS NEAR ZONAL TO WEAK RIDGING OVER THE AREA. THE
MARINE LAYER IS EXPECTED TO REMAIN FAIRLY DEEP WITH ONLY SOME
PARTIAL AFTERNOON CLEARING AT THE COAST. TEMPERATURES WILL WARM BACK
INTO THE MIDDLE TO UPPER 90S OVER THE INLAND AREAS. MKK

&&

.AVIATION...EVEN WITH A PRONOUNCED LOW OFF THE CENTRAL CALIFORNIA
COAST WHICH HAS BROUGHT MOIST UNSTABLE CONDITIONS TO THE REGION...
WIDESPREAD STRATUS PERSISTED ALONG THE NORTH COAST TODAY WITH ONLY A
FEW LOCALITIES SCATTERING TO VFR. ACV REMAINED IFR THROUGH MUCH OF
THE DAY WITH ONLY A COUPLE OF HOURS AT MVFR. THE NORTH COAST
EXPERIENCED SOME SHOWERS TODAY WITH MOST T-STORM ACTIVITY INLAND AND
A FEW STRIKES WELL OFFSHORE. WILL STICK WITH PERSISTENCE TONIGHT
AS THE SYNOPTIC PATTERN SHOWS VERY LITTLE CHANGE OVERNIGHT/EARLY
THURSDAY AT THE AIRPORT TERMINALS. TA

&&

.MARINE...LIGHT NORTHERLY WINDS WILL PERSIST TONIGHT AND TOMORROW
MORNING WITH THE UPPER LEVEL LOW TO THE SOUTH OF THE AREA. THESE
WINDS WILL DIMINISH AND BECOME SOUTHERLY THURSDAY NIGHT AS THE UPPER
LEVEL LOW STARTS TO MOVE OFF TO THE EAST OF THE AREA. THESE LIGHT
SOUTHERLY WINDS WILL PERSIST THROUGH THE WEEKEND. EARLY NEXT WEAK
HIGH PRESSURE BUILDS IN AND THE WINDS WILL BECOME NORTHERLY ONCE
AGAIN AND INCREASE THROUGH THE WEEK.

IN ADDITION A SOUTHERLY SWELLS IS MOVING THROUGH THE WATERS. IT IS
AROUND 2 TO 3 FT AT 19 TO 20 SECONDS. THIS SWELL IS EXPECTED TO

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
TO DEVELOP ACROSS MAINLY THE INTERIOR THROUGH THE AFTERNOON AND
EVENING...PARTICULARLY ACROSS TRINITY AND NORTHEAST MENDOCINO
COUNTIES. WHILE FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH
THESE STORMS...HEAVY RAIN WILL ALSO ACCOMPANY THEM...MITIGATING
THE THREAT OF FIRE SPREAD. IN ADDITION...HIGH HUMIDITY IN ADDITION
TO EARLIER LIGHT RAINFALL ACROSS MUCH OF THE REGION WILL ALSO HELP
TO MOISTEN AREA FUELS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE
TOMORROW...ALTHOUGH AMPLE MOISTURE WILL CONTINUE AS WELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 8, 2:57 PM PDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT WED JUL 8 2015

CAZ004-092200-
UPPER TRINITY RIVER-
257 PM PDT WED JUL 8 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT.

STRONG THUNDERSTORMS TODAY WILL BRING HEAVY RAIN...GUSTY WINDS...
PERIODS OF HAIL...AND LIGHTNING. THUNDERSTORMS WILL EASE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL CONTINUE EACH AFTERNOON THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-092200-
NORTH COAST INTERIOR-
257 PM PDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH HEAVY
RAIN...GUSTY WINDS...PERIODS OF HAIL...AND LIGHTNING.
THUNDERSTORMS WILL EASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS CHANCES WILL RETURN ON FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ076-092200-
MENDOCINO INTERIOR-
257 PM PDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEASTERN MENDOCINO
COUNTY THIS AFTERNOON AND EVENING WITH HEAVY RAIN...GUSTY
WINDS...PERIODS OF HAIL...AND LIGHTNING. THUNDERSTORMS WILL EASE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ001-092200-
REDWOOD COAST-
257 PM PDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING ALONG THE
REDWOOD COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-092200-
MENDOCINO COAST-
257 PM PDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

In the hours before

Special weather statement, Jul 8, 5:14 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
514 PM PDT WED JUL 8 2015

CAZ003-004-090100-
NORTH COAST INTERIOR CA-UPPER TRINITY RIVER CA-
514 PM PDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 512 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEANUT...OR 7 MILES SOUTH OF HAYFORK...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAYFORK...PEANUT AND FOREST GLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4057 12313 4041 12301 4025 12328 4035 12340
      4048 12342
TIME...MOT...LOC 0012Z 059DEG 11KT 4046 12316

CARROLL
Special weather statement, Jul 8, 5:23 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
523 PM PDT WED JUL 8 2015

CAZ004-090045-
UPPER TRINITY RIVER CA-
523 PM PDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 522 PM...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNCTION CITY...OR NEAR WEAVERVILLE...DRIFTING SOUTH SOUTHWEST AT 5
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEAVERVILLE...HAYFORK...DOUGLAS CITY...JUNCTION CITY AND HELENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4088 12310 4086 12287 4062 12289 4061 12306
      4068 12322
TIME...MOT...LOC 0022Z 005DEG 9KT 4080 12300

CARROLL
Local storm report, Jul 8, 5:56 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
556 PM PDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     LIGHTNING        PEANUT                  40.47N 123.17W
07/08/2015                   TRINITY            CA   TRAINED SPOTTER

            ABOUT 6 MILES SOUTH OF HAYFORK...FREQUENT LIGHTNING AND
            THURDER WITH HEAVY RAIN. NO HAIL

&&

ASHFORD
Special weather statement, Jul 8, 6:01 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
601 PM PDT WED JUL 8 2015

CAZ004-090145-
UPPER TRINITY RIVER CA-
601 PM PDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 600 PM...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEAVERVILLE...DRIFTING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEAVERVILLE...DOUGLAS CITY AND LEWISTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4075 12272 4073 12271 4071 12271 4069 12273
      4069 12275 4067 12274 4066 12273 4062 12281
      4062 12300 4081 12303 4089 12282 4076 12269
TIME...MOT...LOC 0100Z 325DEG 5KT 4078 12287

CARROLL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:14 PM PDTSpecial Weather StatementEKATrinity46 min
Jul 8, 5:23 PM PDTSpecial Weather StatementEKATrinity22 min
Jul 8, 5:50 PM PDTSevere Thunderstorm WarningEKATrinity40 min
Jul 8, 6:50 PM PDTSpecial Weather StatementEKATrinity25 min
Jul 8, 6:52 PM PDTSpecial Weather StatementEKATrinity23 min
Jul 8, 8:53 PM PDTAreal Flood AdvisoryEKATrinity52 min

Nearby

Special Weather Statements in California, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.